Alert archive / Oklahoma / Wind Advisories in 2025

Wind Advisory 9, NWS Amarillo, TX

May 18, 2025Cimarron County, Oklahoma

NWS Amarillo, TX issued this wind advisory at May 18, 2025, 2:37 AM CDT for Cimarron County, Oklahoma. It took effect at May 18, 2025, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 18, 2025, 2:37 AM CDT (07:37 UTC)
In effect from
May 18, 2025, 1:00 PM CDT
Expired
May 18, 2025, 8:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
3923 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS74 KAMA 180737
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
237 AM CDT Sun May 18 2025

OKZ001-181545-
/O.NEW.KAMA.WI.Y.0009.250518T1800Z-250519T0100Z/
Cimarron-
Including the cities of Keyes and Boise City
237 AM CDT Sun May 18 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 30 to 39 mph with gusts up to 50 mph 
  expected.

* WHERE...Cimarron County.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DGW
2 follow-up statements
303 
WWUS74 KAMA 181524
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1024 AM CDT Sun May 18 2025

OKZ001-190100-
/O.CON.KAMA.WI.Y.0009.250518T1800Z-250519T0100Z/
Cimarron-
Including the cities of Boise City and Keyes
1024 AM CDT Sun May 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 39 mph with gusts up to 50 mph 
  expected.

* WHERE...Cimarron County.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TLH
122 
WWUS74 KAMA 190050
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
750 PM CDT Sun May 18 2025

OKZ001-190200-
/O.EXP.KAMA.WI.Y.0009.000000T0000Z-250519T0100Z/
Cimarron-
Including the cities of Boise City and Keyes
750 PM CDT Sun May 18 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

The threat has ended.

$$

LFM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 18, 12:28 AM CDT, 2 hours 9 minutes earlier. Its key messages:

  • Issued at 210 PM CDT Sat May 17 2025
  • There is a very slight chance for a severe thunderstorm in the northeastern combined Panhandles this afternoon.
  • Breezy to windy conditions will be possible on Sunday and Monday. This may cause elevated fire weather for the northwest Panhandles.
  • Highly conditional storm chances in the far eastern Panhandles on Sunday. Potential for storms to become severe if they do form.
Area forecast discussion, May 18, 12:28 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1228 AM CDT Sun May 18 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 210 PM CDT Sat May 17 2025

- There is a very slight chance for a severe thunderstorm in the
  northeastern combined Panhandles this afternoon.

- Breezy to windy conditions will be possible on Sunday and
  Monday. This may cause elevated fire weather for the northwest
  Panhandles.

- Highly conditional storm chances in the far eastern Panhandles
  on Sunday. Potential for storms to become severe if they do
  form.

&&

.SHORT TERM ...
(This evening through Sunday night)
Issued at 210 PM CDT Sat May 17 2025

Temperatures are warming up quite nicely this afternoon under
fairly calm winds. Still watching the northeastern combined
Panhandles for the potential of some storms sparking off of some
surface boundaries and upper level perturbations. H7 theta-e
advection does not look the greatest with relatively dry air in
the lower mid levels that may inhibit storm growth. A narrow axis
of higher Tds may potentially push into the northeastern combined
Panhandles this evening with the development of a weak leeside
low. However, there is still a bit of uncertainty on how the Tds
will play out this evening. Right now Beaver County is sitting
with a dewpoint in the upper 40s. Some of the most aggressive
models that bring storms this evening have dewpoints well into the
50s to even lower 60s. Have a 10 to 20 PoP to cover the potential
for storms today with lower confidence. If a storm does get going
and can keep growing there will be a potential for a severe
thunderstorm as well with the main threats being large hail
upwards of golf ball size and gusty winds.

Tomorrow, surface winds are expected to pick up a bit into the 20
to 30 mph range with the higher winds in the northwestern
combined Panhandles under the influence of a surface trough. Some
gusts upwards of 40 to 50 mph will be possible in the northwest
as well mainly from Texline to Boise City. Elsewhere, winds are
more likely to be in the 25 to 40 mph range. This surface trough
will be keeping the combined Panhandles dry with dewpoints in the
uppers teens to lower 20s. Further east a dryline will set up and
push into western Oklahoma in the afternoon and should exit the
Panhandles before any storms can fire off. Along with the surface
trough a LLTR will be feeding in some warm H85 temperatures in the
25 to 27 degree range. This is expected to lead to afternoon
highs in the upper 80s to lower 90s especially across the central
to eastern combined Panhandles. Behind the dryline the dry air
will aid in the warming of temperatures also. Leaned towards the
NBM50 for tomorrows MaxT as the NBM seems to be a couple degrees
too low with this set up.

36

&&

.LONG TERM ...
(Monday through next Friday)
Issued at 210 PM CDT Sat May 17 2025

Fairly benign weather is in store for the long term. Near average
to to slightly above average temperatures expected through Wed
with afternoon highs shooting above average Fri with temps in the
90s. No real rain chances to speak of at this time.

Monday night a cold front is expected to bring northerly winds to
the area for Tuesday with a very slight cool down from Sunday and
Monday's temperatures. The upper level trough bringing the cold
front is expected to be positioned far enough north that rain
chances for the northern combined Panhandles have fallen off with
any activity expected to stay to the north in CO and KS.

Besides a slight breeze Mon and Tue ahead and behind the cold
front, winds the rest of the week are progged to be relatively
light. Mainly a light breeze at this time. With upper level
ridging building in later in the week, there are some decent
probabilities for the combined Panhandles to see afternoon highs
reaching or exceeding 95 degrees. Areas in the Canadian River
Valley as well as the southern TX Panhandles have a 40 to 60
percent chance of exceeding 94 degrees, while areas to the north
of the river valley still have a 30 to 40 percent chance.

36

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Sun May 18 2025

VFR conditions continue for the next 24 hours. Strong winds are
expected to affect all TAF sites this afternoon and persist into
the evening hours. Winds will be southwesterly for all sites
today, with peak gusts up to 40kts occurring during the
afternoon.

Rangel

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                89  54  81  48 /   0   0   0   0
Beaver OK                  94  54  86  48 /  10   0   0  10
Boise City OK              85  47  76  42 /   0   0  10  10
Borger TX                  94  55  85  50 /   0   0   0   0
Boys Ranch TX              89  51  81  47 /   0   0   0   0
Canyon TX                  88  51  80  48 /   0   0   0   0
Clarendon TX               92  55  85  53 /   0   0   0   0
Dalhart TX                 85  47  79  42 /   0   0   0   0
Guymon OK                  90  49  82  45 /   0   0   0  10
Hereford TX                88  51  81  46 /   0   0   0   0
Lipscomb TX                94  57  86  51 /   0   0   0  10
Pampa TX                   91  55  84  50 /   0   0   0   0
Shamrock TX                94  56  88  54 /   0   0   0  10
Wellington TX              94  57  89  56 /  10   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...36
LONG TERM....36
AVIATION...55
Hazardous weather outlook, May 17, 2:14 PM CDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
214 PM CDT Sat May 17 2025

OKZ001>003-TXZ001>020-317-180715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
214 PM CDT Sat May 17 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Slight chance of a thunderstorm in the northeast Panhandle. If a
storm were to develop there is the chance it could go severe, with
wind and hail being the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated fire weather conditions in the northwest Panhandles on
Sunday. While chances of storms are very low on Sunday afternoon,
if a storm were to develop in the east it could go severe, with
wind and hail being the main concern.

Isolated storms in the northern Panhandles on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 4:50 PM CDTSevere Thunderstorm WarningAMABeaver40 min

Nearby

Wind Advisories in Oklahoma, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.